MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP RVS CNTRL 6.5X25MM ST/RST; PROSTHESIS, EXTREMITIES

ZIMMER BIOMET, INC. COMP RVS CNTRL 6.5X25MM ST/RST; PROSTHESIS, EXTREMITIES
Catalog Number 115395
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling (2091); Thrombus (2101)
Date of Event 07/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: ti-115313 comp vrsdl glnspr 36mm +3 ti 465130, 010000589 comp rvrs 25mm bsplt ha+adptr 790090, 180551 comp lk scr 3.5hex 4.75x20 st ni, 180551 comp lk scr 3.5hex 4.75x20 st 005100, 180550 comp lk scr 3.5hex 4.75x15 st 871370 , 180552 comp lk scr 3.5hex 4.75x25 st ni, 00434901213 humeral stem 12 mm stem diameter 130 mm stem length 632573459.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2020 - 01385, 0001825034 - 2020 - 01386, 0001825034 - 2020 - 01388, 0001825034 - 2020 - 01389, 0001825034 - 2020 - 01390, 0001825034 - 2020 - 01391.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It has been reported patient underwent a primary right reverse total shoulder arthroplasty.Subsequently, one week post-implantation, patient was doing pt at home when she felt her arm tighten up and start to swell.Patient then had an emergency room (er) visit complaining of arm pain, redness and swelling above the elbow.Ultrasound revealed superficial thrombus is cephalic vein.Treated with warm compressed and discharged home without admission.No device revision or removal.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: dhr was not reviewed because the issue was found to not be device-related.Procedural related complications are influenced by the type of surgery, patients pre-existing comorbid state, and perioperative management.Deep vein thrombosis, or dvt, occurs when a blood clot forms in one of the deep veins of the body.Blood clots can also occur in superficial veins, or veins closer to the surface of the skin.This can happen if a vein becomes damaged or if the blood flow within a vein slows down or stops.Total joint patients are typically placed on medication post-operative for a period of time to prevent the development of dvt/blood clot.Even with the administration of preventive medication, dvt/blood clots can still develop.As the complaint indicated a post-operative complication developed and a visit to the emergency room was required to treat the complication, therefore our complaint category, medical: procedure related would be appropriate.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends. .

Brand Name
COMP RVS CNTRL 6.5X25MM ST/RST
Common Device Name
PROSTHESIS, EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9912563
Report Number0001825034-2020-01387
Device Sequence Number3387922
Product Code KWS
UDI-Device Identifier00880304677074
UDI-Public(01)00880304677074
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K132239
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/22/2026
Device Catalogue Number115395
Device Lot Number515010
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer07/06/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight73